A 63-year-old female with history of pancreatic cancer presented to clinic due to gradual onset of a pruritic rash in the inguinal folds, pannus, and vaginal labia. The patient's past medical history was notable for pancreatic carcinoma with initiation of combination chemotherapy with oxyplantin/5-fluorouracil/irinotecan approximately two weeks prior to the onset of the rash. There was no improvement in the rash with the use of topical antifungal cream.
Toxic erythema of chemotherapy (TEC) is a term introduced to describe a group of chemotherapy- induced eruptions (Wolf and Tüzün, 2015). It is a clinicopathological term used to refer to a group of cutaneous toxic reactions stemming from the effects of chemotherapy. These effects are most commonly characterized by areas of burning or painful erythema encompassing the hands and feet, axillae and groin, and less often, the elbows, knees and neck. TEC eruptions are self-limited and often self resolve with time leaving behind temporary desquamation and post inflammatory hyperpigmentation (Parker et al., 2013).